Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A hereditarily indecomposable tree-like continuum without the fixed point property


Author: Piotr Minc
Journal: Trans. Amer. Math. Soc. 352 (2000), 643-654
MSC (2000): Primary 54F15; Secondary 54H25
Published electronically: September 17, 1999
MathSciNet review: 1695031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A hereditarily indecomposable tree-like continuum without the fixed point property is constructed. The example answers a question of Knaster and Bellamy.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 54F15, 54H25

Retrieve articles in all journals with MSC (2000): 54F15, 54H25


Additional Information

Piotr Minc
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: mincpio@mail.auburn.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02570-2
Keywords: Tree-like continuum, hereditarily indecomposable, fixed points
Received by editor(s): September 19, 1997
Published electronically: September 17, 1999
Additional Notes: This research was supported in part by NSF grant # DMS-9505108.
Article copyright: © Copyright 1999 American Mathematical Society